MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH® TX2 DISSECTION ENDOVASCULAR GRAFT TAPERED COMPONENT; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH® TX2 DISSECTION ENDOVASCULAR GRAFT TAPERED COMPONENT; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number ZDEG-PT-36-28-159-PF-US
Medical Device Problem Codes Off-Label Use (1494); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Description of event according to initial reporter: on friday, 29sep2023 we had a zdeg 36-28-159; it took two strong male surgeons multiple ¿turns¿ at trying to pull of the trigger wires to finally get them to go.The amount of force needed is definitely a risk to the patient: if one component of the graft ¿slips¿ or moves unexpectedly, the force could have serious consequences.In this case, the gray positioner moved distally, causing the graft to come down unexpectedly in the patient.The physicians were able to recover, but it was exceptionally difficult, and i believe changed the outcome of the procedure.Additional information received 03oct2023 the amount of force needed to deploy the trigger wires cause the gray positioner, and in turn the graft to move down during the procedure; thankfully two fenestrations had been cannulated previously which helped anchor the graft in place, but it still moved distally in the aorta and cause concern and time to determine how to fix the moved graft (they did re-balloon the graft and try and push up on the graft, but with no success).Additional information received 06oct2023: it was placed as any zdeg or other device is placed; the only difficulty was in the final deploying of the device due to extremely ¿tight¿ trigger wire mechanism.There was difficulty cannulating the celiac fenestration; the sma and a renal artery had already been cannulated.The plan was to fully deploy the graft to see if that helped with the 3rd and final vessel.Due to the difficulty of the trigger wires, and the force needed to remove them, the graft appeared to move distally in the aorta.Ultimately, there was good seal and perfusion of the celiac, and the decision was made to proceed with the case.There was no adverse impact to the patient.The device was deployed successfully implanted.The device was modified prior to implant 3 fenestrations were made.Patient outcome: procedure was in hospital where patient had been admitted emergently; his admission was not delayed related to this no adverse effect on or for the patient; only adverse impact on the case was the time involved to assure that everything could proceed.
 
Additional Manufacturer Narrative
Manufacturers ref# (b)(4).G4) pma/510(k): p180001.Investigation is still in progress.This report is required by the fda under 21cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Manufacturer ref (b)(4) summary of investigational findings: a male patient with a contained rupture in the visceral segment of aorta underwent evar (endovascular aortic repair), where a zdeg-pt-36-28-159-pf-us (complaint device) was used.The complaint device was modified by physician prior to implant, where 3 fenestrations for celiac artery, sma (superior mesenteric artery) and renal artery were made.Per the response from rep ¿i was not present for that process, but i imagine the graft was unsheathed, modified and re-sheathed¿.The green trigger-wire release mechanism of the complaint device was very hard to remove.It took two strong male surgeons multiple ¿turns¿ at trying to pull of the trigger wires to finally get them to go.It resulted in the gray positioner moved distally, causing the stent graft to come down unexpectedly in the patient.Re-ballooning of the stent graft was performed to push up on the graft, but with no success.There was difficulty cannulating the celiac fenestration.The sma and a renal artery had already been cannulated.The plan was to fully deploy the graft to see if that helped with the 3rd and final vessel.Due to the difficulty of the trigger wires, and the force needed to remove them, the graft appeared to move distally in the aorta.Ultimately, there was good seal and perfusion of the celiac, and the decision was made to proceed with the case.No adverse effects on the patient were reported, only adverse impact was the time involved to assure that everything could proceed.Review of the device history record gave no indication of the device being produced out of specification.The complaint device was not returned for the investigation and no imaging was provided.As per the reported information, the stent graft was unsheathed, modified and re-sheathed, it is assumed that no modification was performed on the trigger wires.Based on the received information it has not been possible to determine the cause of difficult release of the green trigger-wire release mechanism.It is noted that the zdeg device was modified and implanted in thoracoabdominal aorta.Stent graft modifications is not supported by the instructions for use or clinical testing of the device.Furthermore, according to the ifu (instructions for use) zdeg is indicated for the endovascular treatment of patients with type b aortic dissection.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ZENITH® TX2 DISSECTION ENDOVASCULAR GRAFT TAPERED COMPONENT
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA   4632
Manufacturer Contact
henriette s. christiansen
sandet 6
bjaeverskov 4632
DA   4632
56868686
MDR Report Key17903031
Report Number3002808486-2023-00255
Device Sequence Number12652554
Product Code MIH
UDI-Device Identifier10827002474762
UDI-Public(01)10827002474762(17)260323(10)E4386842
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/23/2026
Device Catalogue NumberZDEG-PT-36-28-159-PF-US
Device Lot NumberE4386842
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/29/2023
Supplement Date Received by Manufacturer11/16/2023
Initial Report FDA Received Date10/10/2023
Supplement Report FDA Received Date11/22/2023
Date Device Manufactured03/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale